Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Aug 27, 2014, 11:45 PM CDT for Phillips County, Kansas. It took effect at Aug 28, 2014, 12:55 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2014, 11:45 PM CDT (04:45 UTC)
- In effect from
- Aug 28, 2014, 12:55 AM CDT
- Expired
- Aug 29, 2014, 4:20 AM CDT
- In force
- 27 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phillips County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N F Solomon River at Glade (GDEK1). The gauge peaked at 10.51 ft at Aug 28, 2014, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06871000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
646
WGUS43 KGID 280445
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1145 PM CDT WED AUG 27 2014
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...
NORTH FORK SOLOMON NEAR GLADE AFFECTING PHILLIPS COUNTY
&&
KSC147-281945-
/O.NEW.KGID.FL.W.0004.140828T0916Z-140829T0920Z/
/GDEK1.1.ER.140828T0916Z.140828T1200Z.140828T1520Z.NO/
1145 PM CDT WED AUG 27 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH FORK SOLOMON NEAR GLADE.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT.....
* AT 11:30 PM WEDNESDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
RISE TO NEAR 12.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* AT 11.0 FEET...THE SOUTH BANK OVERFLOWS AND MINOR LOWLAND FLOODING
BEGINS.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$2 follow-up statements
569
WGUS83 KGID 280556
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 AM CDT THU AUG 28 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
NORTH FORK SOLOMON NEAR GLADE AFFECTING PHILLIPS COUNTY
&&
KSC147-282056-
/O.EXT.KGID.FL.W.0004.140828T0555Z-140829T1842Z/
/GDEK1.1.ER.140828T0555Z.140828T1200Z.140829T0042Z.NO/
1256 AM CDT THU AUG 28 2014
THE FLOOD WARNING CONTINUES FOR
THE NORTH FORK SOLOMON NEAR GLADE.
* AT 12:45 AM THURSDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT THURSDAY
MORNING AND CONTINUE TO RISE TO NEAR 12.9 FEET BY EARLY THURSDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 11.0 FEET...THE SOUTH BANK OVERFLOWS AND MINOR LOWLAND FLOODING
BEGINS.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$959
WGUS83 KGID 280706
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
206 AM CDT THU AUG 28 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
KANSAS...
NORTH FORK SOLOMON NEAR GLADE AFFECTING PHILLIPS COUNTY
&&
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES
&&
KSC147-163-282206-
/O.EXT.KGID.FL.W.0003.000000T0000Z-140829T1200Z/
/SKTK1.3.ER.140828T0309Z.140828T0516Z.140828T1800Z.NR/
206 AM CDT THU AUG 28 2014
THE FLOOD WARNING CONTINUES FOR
THE BOW CREEK NEAR STOCKTON.
* AT 1:46 AM THURSDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY AFTERNOON.
* A RECORD MAXIMUM HEIGHT OF 14.3 FEET WAS REACHED ON JUNE 19, 2010.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
KSC147-280736-
/O.CAN.KGID.FL.W.0004.000000T0000Z-140829T1842Z/
/GDEK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM CDT THU AUG 28 2014
THE FLOOD WARNING IS CANCELLED FOR
THE NORTH FORK SOLOMON NEAR GLADE.
* AT 1:45 AM THURSDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.5 FEET. THE
RIVER WILL FALL TO 7.7 FEET BY 6 AM .
* AT 11.0 FEET...THE SOUTH BANK OVERFLOWS AND MINOR LOWLAND FLOODING
BEGINS.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 27, 9:36 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 9:36 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT WED AUG 27 2014
.UPDATE...
ISSUED AT 919 PM CDT WED AUG 27 2014
WENT AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL BUT A
FEW COUNTIES ON THE FRINGES OF THE FORECAST AREA THROUGH THURSDAY
MORNING...AS PERSISTENT HEAVY RAINFALL IS DEVELOPING ACROSS
PORTIONS OF NORTH CENTRAL KANSAS THIS EVENING AND SLOWLY SPREADING
NORTHEASTWARD. EXPECT THE LLJ TO ONLY ENHANCE THIS ACTIVITY
THROUGH THE LATE EVENING HOURS...WITH HEAVIER RAINFALL BECOMING
MORE WIDESPREAD AFTER MIDNIGHT. PER LATEST MODEL DATA AND
MESOSCALE PRECIPITATION DISCUSSION...EXPECT THE POTENTIAL FOR
HOURLY RAINFALL IN EXCESS OF 2 INCHES ALONG WITH ISOLATED RAINFALL
TOTALS OF 4 TO 6 INCHES NOT OUT OF THE QUESTION...SPREADING RIGHT
ACROSS THE HEART OF THE LOCAL FORECAST AREA OVERNIGHT. THE GOOD
NEWS IS THAT WHILE FLOODING POTENTIAL IS INCREASING...SEVERE
THUNDERSTORM THREAT IS DECREASING.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 328 PM CDT WED AUG 27 2014
THE PRIMARY FORECAST CONCERN WILL CENTER AROUND THE THREAT OF
THUNDERSTORMS WITH HEAVY RAIN AND AN OUTSIDE CHANCE OF A FEW
SEVERE THUNDERSTORMS.
AN UPPER LEVEL TROUGH OF FAIRLY IMPRESSIVE STRENGTH FOR AUGUST IS
CURRENTLY CENTERED OVER THE SALT LAKE CITY AREA AND WILL SLOWLY
TRACK OUT INTO THE HIGH PLAINS DURING THE OVERNIGHT HOURS.
LOW LEVEL MOISTURE IS ABUNDANT OUT AHEAD OF THIS UPPER SYSTEM
ACROSS THE CENTRAL PLAINS WITH DEW POINTS IN THE 70S FOR MOST
AREAS. THERE IS ESSENTIALLY LITTLE TO NO MID LEVEL CAP ALLOWING
SHOWERS AND THUNDERSTORMS TO FORM RATHER EASILY IN BANDS OUT AHEAD
OF THE APPROACHING SYSTEM. EXPECT THESE BANDS OF THUNDERSTORMS
WILL CONTINUE TO EXPAND IN COVERAGE AND STRENGTH THROUGH THE
EVENING HOURS WITH THE GREATEST COVERAGE LIKELY BETWEEN SUNSET AND
MIDNIGHT.
SEVERE WEATHER THREAT...INSTABILITY IS MODEST...BUT HAS BEEN
HAMPERED BY EXTENSIVE CLOUD COVER...WHICH IS NOT EXPECTED TO
CHANGE. THE UPPER WAVE IS RESULTING IN INCREASING WIND SHEAR WITH
EFFECTIVE DEEP LAYER SHEAR VALUES AROUND 35 KTS ACROSS OUR KANSAS
ZONES. THE COMBINATION OF INSTABILITY AND SHEAR IS SUFFICIENT FOR
A FEW SEVERE THUNDERSTORMS...BUT GIVEN THE EXPECTED EXPANSIVE
COVERAGE OF CONVECTION...THERE WILL BE A LOT OF COMPETITION FOR
THE AVAILABLE INSTABILITY AND EXPECT INSTABILITY WILL BE THE
LIMITING FACTOR. CONSEQUENTLY...THE THREAT OF SEVERE WEATHER WILL
BE FOCUSED ACROSS OUR SOUTHWESTERN ZONES...SOUTH AND WEST OF THE
TRI CITIES WHERE INSTABILITY IS THE GREATEST.
HEAVY RAIN THREAT...RAIN WILL BE HEAVY AT TIMES THIS
EVENING...WITH THE HEAVIER RAIN MOVING INTO OUR FLASH FLOOD WATCH
AREA BY LATER EVENING...PRIMARILY AFTER DARK. THERE IS SOME
QUESTION IF THE RAIN RATES WILL BE HIGH ENOUGH TO PRODUCE FLASH
FLOODING...BASICALLY WILL IT RAIN HARD AND FAST ENOUGH TO PRODUCE
FLASH FLOODING. SO THAT IS THE ASPECT THAT WILL HAVE TO BE WATCHED.
THERE IS NOT MUCH QUESTION ABOUT THE RAIN...IT SHOULD AT LEAST
RAIN...ITS JUST HOW MUCH AND HOW FAST. THEREFORE...WILL ALLOW THE
FLASH FLOOD WATCH TO CONTINUE THROUGH THE OVERNIGHT HOURS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 328 PM CDT WED AUG 27 2014
ALOFT: THE SLOW-MOVING LOW OVER UT WILL CONT E AND OPEN UP AS IT
CROSSES THE CNTRL PLAINS THU-FRI. BY 00Z/SAT THE TROF AXIS WILL BE E
OF THE FCST AREA. THE MULTI-DAY 500 MB EC/GFS/GEM ENSEMBLE MEANS
AGREE THAT THE LONGWAVE WRN USA TROF/ERN USA RIDGE IS HIGHLY
PROBABLE AND WILL CONT THRU THIS FCST PERIOD AND LIKELY BEYOND THRU
THE NEXT 10-14 DAYS. THE TROF CURRENTLY MOVING THRU THE ALEUTIANS
WILL MOVE ONSHORE FRI AND CARVE OUT THE NEXT WRN USA TROF SAT-SUN.
THIS WILL TRANSITION THE FLOW HERE BACK TO SW SUN. THE TROF WILL
TRANSITION INTO THE PLAINS MON-TUE. WHILE THERE IS HIGH CONFIDENCE
IN THIS SCENARIO AMONGST THE LAST 3 CYCLES OF EC/UKMET/GEM/GFS
...THE TROF LOOKS BROAD WHICH MEANS IT WILL BE IMPOSSIBLE TO
PINPOINT SPECIFICS UNTIL WE GET CLOSER.
SURFACE: WEAK LOW PRES AND ITS ASSOCIATED WEAK FRONTS WILL DRIFT E
OF THE REGION THU-FRI. WEAK HIGH PRES WILL BE OVERHEAD AT DAYBREAK
SAT...BUT HEAD E WITH A NEW LEE TROF DEVELOPING AHEAD OF THE COOL
FRONT PROGRESSING THRU THE INTERMOUNTAIN W. THIS FRONT WILL MOVE
THRU SUN NIGHT FOLLOWED BY HIGH PRES MON-TUE.
OVERALL THIS PATTERN WILL FAVOR TEMPS AT OR COOLER THAN NORMAL WITH
A ONE-DAY SPIKE ABOVE NORMAL SUN. THEN ITS BACK TO AT OR COOLER THAN
NORMAL MON-TUE. THE THREAT FOR TSTMS/RAIN WILL DECREASE...BUT LOOK
FOR THE FRONT TO LIGHT UP SUN EVE.
HAZARDS: SOME POTENTIAL FOR SEVERE TSTMS THU. THE TSTM THREAT
DECREASES FRI WITH NO SEVERE. SUN HAS THE POTENTIAL TO BE A BIG
SEVERE WX DAY. STAY TUNED...
POPS THU-SAT WERE A 50-50 BLEND OF THE 03Z/09Z SREF...THEN TEMPERED
WITH AN EVEN BLEND OF THE 00Z/06Z/12Z NAM AND COLLABORATED WITH
SURROUNDING OFFICES. THIS SHOULD PROVIDE A GOOD DEPICTION IN THE
HOURLY WX GRAPHS ONLINE.
THE DAILY DETAILS...
THU: SREF QPF PROBABILITIES SUGGEST THAT TONIGHT'S MCS WILL BE
DEPARTING THE REGION AT DAYBREAK. THE BEST CHANCE FOR AFTERNOON/EVE
TSTM REDEVELOPMENT WILL BE S AND E OF THE TRI-CITIES. THESE STORMS
WILL THEN EXIT TO THE S AND E OVERNIGHT.
THE MCS OCCURRING N OF THE FCST AREA AND THE DRY SLOT MOVING IN WILL
ALLOW FOR INSOLATION/DESTABILIZATION. THE APPROACH OF THE UPR TROF
WILL MAINTAIN A FAVORABLE ENVIRONMENT FOR SCATTERED TSTMS ANY TIME
DURING THE DAY...BUT BEST CHANCE DURING/AFTER PEAK HEATING. MLCAPE
2500 J/KG. 0-6 KM SHEAR 20-25 KTS. SEVERE MULTICELLS COULD OCCUR.
FRI: THE HIGHEST PROBABILITIES FOR TSTM INTITIATION WILL BE ENTIRELY
S AND E OF THE FCST AREA. HOWEVER...A FEW TSTMS COULD PRIMARILY S
AND E OF THE TRI-CITIES. MLCAPE NO MORE THAN 1000 J/KG. WEAK WIND
FIELDS WILL RESULT IN 0-6 KM SHEAR 10-15 KTS. PULSE TYPE STORM MODE
SUGGESTS LITTLE RISK OF SEVERE.
SAT: DRY WITH SEASONABLE TEMPS AND COMFORTABLE HUMIDITY. EXCELLENT
FOR OUTDOOR ACTIVITIES.
SAT NIGHT: LOTS OF UNCERTAINTY. THE LLJ WILL DEVELOP. THE QUESTION
IS CONVECTIVE INITIATION. THE GFS AND ITS ENSEMBLES /PROBABILITIES
FOR .05" QPF IN 12 HRS/ ARE ROBUST WHILE THE EC AND ITS ENSEMBLES
SAY NO. MAINTAINED A 20% POP FROM THE 4 AM FCST.
DIFFERENTIAL ADVECTION FROM THE LLJ WILL ADVECT A STOUT ELEVATED
MIXED LAYER /EML/ OVER TOP RICH LOW-LVL DEWPOINTS. THIS WILL RESULT
IN MODERATE INSTABILITY SUN.
SUN: WARM SECTOR WITH A LATE DAY/EVE COOL FRONTAL PASSAGE.
DEPENDS ON IF WE HAVE TO DEAL WITH THE EXITING REMNANTS OF NOCTURNAL
TSTMS. THE LOCATION OF AFTERNOON/EVE TSTMS WILL DEPEND ON THE
LOCATION OF THE FRONT. THIS COULD END UP BEING A SIGNIFICANT SEVERE
EVENT WITH A NEGATIVE TILT TROF AND COUPLED JET STRUCTURE ALOFT. WE
HAVE SEEN THE SPC OUTLOOK FOR DAY 5 WHICH IS A 30% PROB. SO THE
GRAPHICAL HWO HAS BEEN UPDATED WITH AN ELEVATED RISK OF SEVERE.
HIGH TEMPS WERE NUDGE UP 2-3F OVER N-CNTRL KS WITHIN LOW-LVL THERMAL
RIDGE.
MON-WED: FAIR AND DRY. FANTASTIC WX.
MON NIGHT: NOT SURE WHY THE FCST INITIALIZATION HAD 20 POPS IN THE
FCST. THE FRONT WILL BE OVER SRN KS ALONG WITH THE RICH LOW-LVL
MOISTURE. COORDINATED WITH SURROUNDING OFFICES TO DROP THESE POPS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 647 PM CDT WED AUG 27 2014
DETERIORATING CONDITIONS ARE EXPECTED AT THE TERMINALS AS
PREVAILING VFR CIGS WILL LOWER OVER THE NEXT FEW HOURS AND BECOME
MVFR OR WORSE THROUGH THE REMAINDER OF THE PERIOD. EXPECT TO SEE
SHOWERS AND THUNDERSTORMS ACROSS NORTHERN KANSAS AND WESTERN
NEBRASKA WORK THEIR WAY TOWARDS THE LOCAL AREA OVER THE NEXT FEW
HOURS...WITH CIGS DROPPING TO NEAR OR BELOW 1500 FT AGL. IN
ADDITION...WITH ELEVATED DEW POINTS...COULD SEE SOME BR
DEVELOP AS TEMPERATURES DROP OFF...BUT DO NOT EXPECT ANYTHING
DENSE AS WINDS WILL BE NEAR 8 KTS OVERNIGHT. OTHERWISE...DID NOT
TRY AND TIME ANY THUNDERSTORM ACTIVITY AS THEY WILL BE IN THE AREA
FOR AT LEAST THE NEXT 24 HOURS...SO KEPT A VCTS THROUGH THE
ENTIRE FORECAST.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ039>041-
046>049-061>064-073>077-082>086.
KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ005>007-017-
018.
&&
UPDATE...ROSSI
SHORT TERM...WESELY
LONG TERM...HALBLAUB/WESELY
AVIATION...ROSSIHazardous weather outlook, Aug 27, 10:20 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1020 PM CDT WED AUG 27 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 290330- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1020 PM CDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE ENTIRE OUTLOOK AREA LATE THIS EVENING AND OVERNIGHT. THE GREATEST THREAT WILL BE HEAVY RAINFALL...WITH ISOLATED RAINFALL TOTALS OF 4 TO 6 INCHES POSSIBLE BY THURSDAY MORNING. THE HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING OR AREAS OF MINOR RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND FRIDAY... WITH THE THREAT AND AERIAL COVERAGE OF THUNDERSTORMS DECREASING SIGNIFICANTLY BY FRIDAY. THE GREATEST PROBABILITY OF STORMS WILL BE SOUTH AND EAST OF THE TRI-CITIES. SOME STORMS COULD BE SEVERE THURSDAY AFTERNOON AND EVENING...WITH HAIL AS LARGE AS PING PONG BALLS BEING THE MAIN THREAT. SOME SCATTERED THUNDERSTORMS COULD FORM ACROSS PORTIONS OF THE OUTLOOK AREA. HOWEVER...THIS POSSIBILITY IS HIGHLY UNCERTAIN. IF STORMS DO DEVELOP...HAIL UP TO THE SIZE OF NICKELS WOULD BE THE PRIMARY THREAT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING. HAIL AS LARGE AS TENNIS BALLS AND DAMAGING STRAIGHT LINE WINDS OF 70 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING OR HEAVY RAINFALL IN EXCESS OF 2 INCHES WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, Aug 27, 10:36 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1036 PM CDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLOOD STOCKTON 39.44N 99.27W
08/27/2014 ROOKS KS LAW ENFORCEMENT
MINOR STREET FLOODING IN TOWN.
&&
GUERREROLocal storm report, Aug 27, 10:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1054 PM CDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HEAVY RAIN 6 N STOCKTON 39.52N 99.27W
08/27/2014 M3.50 INCH ROOKS KS PUBLIC
THIS RAINFALL OCCURRED OVER THE LAST 3 HRS.
&&
GUERREROLocal storm report, Aug 27, 10:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1058 PM CDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HEAVY RAIN 9 W STOCKTON 39.44N 99.44W
08/27/2014 M5.50 INCH ROOKS KS PUBLIC
9 WEST AND 1 NORTH OF STOCKTON 5.5 INCHES RECORDED IN
RAIN GAGE AND RELAYED FROM LAW ENFORCEMENT. FLOODING OF
COUNTY ROAD BY RESIDENCE AS WELL AS AT COUNTY ROAD A NEAR
THE COUNTY LINE.
&&
SROSSILocal storm report, Aug 27, 11:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1100 PM CDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
08/27/2014 M55 MPH SMITH KS AWOS
MEASURED GUST
&&
PFANNKUCHSpecial weather statement, Aug 27, 11:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CDT WED AUG 27 2014
KSZ006-007-018-019-NEZ084-085-280445-
MITCHELL KS-OSBORNE KS-JEWELL KS-SMITH KS-FRANKLIN NE-WEBSTER NE-
1102 PM CDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL...EASTERN
SMITH...WESTERN JEWELL...NORTHEASTERN OSBORNE...SOUTHWESTERN WEBSTER
AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1145 PM CDT...
AT 1101 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FRANKLIN
TO NEAR BELLAIRE TO 8 MILES NORTHEAST OF HARLAN TO NEAR DOWNS...AND
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...RED CLOUD...DOWNS...MANKATO...CAWKER CITY...GLEN
ELDER...JEWELL...GUIDE ROCK...LEBANON...BURR OAK...PORTIS...ESBON...
RIVERTON...IONIA...COWLES...INAVALE AND BELLAIRE.
LAT...LON 3938 9863 3982 9880 4001 9904 4029 9861
4006 9830 3955 9811
TIME...MOT...LOC 0401Z 238DEG 20KT 3999 9892 3986 9874 3969 9867 3949
9860
HEINLEINSpecial weather statement, Aug 27, 11:44 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT WED AUG 27 2014
KSZ007-NEZ085-086-280530-
JEWELL KS-WEBSTER NE-NUCKOLLS NE-
1144 PM CDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...JEWELL...
WEBSTER AND NUCKOLLS COUNTIES UNTIL 1230 AM CDT...
AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RED CLOUD TO 7 MILES
SOUTHWEST OF GUIDE ROCK TO 6 MILES SOUTHEAST OF ESBON TO NEAR
IONIA...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...RED CLOUD...MANKATO...NELSON...JEWELL...LAWRENCE...GUIDE
ROCK...BURR OAK...HARDY...ESBON...FORMOSO...IONIA...COWLES...
WEBBER...NORA...ROSEMONT...BOSTWICK...MONTROSE...INAVALE AND LOVEWELL
STATE PARK.
LAT...LON 4000 9793 3973 9793 3957 9822 3957 9840
3971 9841 3995 9849 3996 9851 4000 9850
4000 9858 4008 9871 4035 9841 4035 9804
4031 9797 4007 9789 4000 9789
TIME...MOT...LOC 0443Z 227DEG 27KT 4008 9857 4000 9843 3976 9834 3959
9834
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:41 PM CDT | Special Weather Statement | GID | Rooks | 34 min |
| Aug 27, 10:09 PM CDT | Areal Flood Advisory | GID | Phillips, Rooks | 3 hr |
| Aug 27, 10:25 PM CDT | River Flood Warning | GID | Phillips, Rooks | 31 hr |
| Aug 27, 11:02 PM CDT | Special Weather Statement | GID | Jewell, Smith | 43 min |
| Aug 27, 11:44 PM CDT | Special Weather Statement | GID | Jewell | 46 min |
| Aug 28, 12:46 AM CDT | Areal Flood Warning | GID | Phillips, Rooks | 12 hr |
| Aug 28, 6:38 AM CDT | Areal Flood Advisory | GID | Jewell, Smith | 6 hr |
| Aug 28, 5:34 PM CDT | Special Weather Statement | GID | Osborne | 41 min |
| Aug 28, 6:16 PM CDT | Special Weather Statement | GID | Smith | 44 min |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.